| Catalog Number |
013562 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an acl reconstruction procedure, the surgeon used the bone tunnel plug (spigots) 10mm into the tibial hole after preparation to stop water from exiting the joint and once he removed it, the spigots crumpled into pieces and broke inside the patient joint.The surgeon therefore spent approximately 20 minutes extra of intraoperative time to remove the spigots pieces inside the patient using an arthroscopic grasper and suction.The procedure was completed with a surgical delay of less than 30 minutes using the same device.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
Additional Manufacturer Narrative
H2: additional information on: e1.
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However an image evaluation was performed and found one bone tunnel plug outside of its box, broken and with bio debris.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an application of excessive / inappropriate force on the device.No containment or corrective actions are recommended at this time.